Self-similar asymptotics describing nonlinear waves in elastic media with dispersion and dissipation. (Russian, English) Zbl 1224.74055

Zh. Vychisl. Mat. Mat. Fiz. 50, No. 12, 2261-2274 (2010); translation in Comput. Math. Math. Phys. 50, No. 12, 2145-2156 (2010).
Summary: Solutions of problems for the system of equations describing weakly nonlinear quasi-transverse waves in an elastic weakly anisotropic medium are studied analytically and numerically. It is assumed that dissipation and dispersion are important for small-scale processes. Dispersion is taken into account by terms involving the third derivatives of the shear strains with respect to the coordinate, in contrast to the previously considered case when dispersion was determined by terms with second derivatives. In large-scale processes, dispersion and dissipation can be neglected and the system of equations is hyperbolic. The indicated small-scale processes determine the structure of discontinuities and a set of admissible discontinuities (with a steady-state structure). This set is such that the solution of a self-similar Riemann problem constructed using solutions of hyperbolic equations and admissible discontinuities is not unique. Asymptotics of non-self-similar problems for equations with dissipation and dispersion were numerically found, and it appeared that they correspond to self-similar solutions of the Riemann problem. In the case of nonunique self-similar solutions, it is shown that the initial conditions specified as a smoothed step lead to a certain self-similar solution implemented as the asymptotics of the unsteady problem depending on the smoothing method.


74J30 Nonlinear waves in solid mechanics
74E10 Anisotropy in solid mechanics
Full Text: DOI